Alert archive / North Carolina / Wind Advisories in 2026
Wind Advisory 1, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Feb 6, 2026, 12:51 PM EST for 24 counties in North Carolina. It took effect at Feb 7, 2026, 4:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2026, 12:51 PM EST (17:51 UTC)
- In effect from
- Feb 7, 2026, 4:00 AM EST
- Expired
- Feb 7, 2026, 7:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Raleigh, NC
All 24 counties
Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2404 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276 WWUS72 KRAH 061751 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1251 PM EST Fri Feb 6 2026 NCZ007>011-021>028-038>043-073>077-070930- /O.NEW.KRAH.WI.Y.0001.260207T0900Z-260208T0000Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett- Including the cities of Cary, Franklinton, Nashville, Louisburg, Apex, Wilson, Southern Pines, Archdale, Clayton, Angier, Creedmoor, Asheboro, Albemarle, Chapel Hill, Roanoke Rapids, Kittrell, Durham, Buies Creek, Erwin, Oxford, High Point, Princeville, Carrboro, Rocky Mount, Sanford, Spring Hope, Wake Forest, Lexington, Pinehurst, Aberdeen, Rougemont, Norlina, Raleigh, Dunn, Lillington, Greensboro, Winston-Salem, Siler City, Smithfield, Pittsboro, Hillsborough, Tarboro, Roxboro, Selma, Scotland Neck, Henderson, Enfield, Warrenton, Burlington, Mebane, Graham, Troy, Thomasville, Carthage, and Knightdale 1251 PM EST Fri Feb 6 2026 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST SATURDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...The Piedmont, northern and central Coastal Plain, and a portion of the Sandhills. * WHEN...From 4 AM to 7 PM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured outdoor objects. Tree limbs could be blown down and result in scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AS
3 follow-up statements
012 WWUS72 KRAH 070612 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 112 AM EST Sat Feb 7 2026 NCZ011-027-028-042-043-075>077-072100- /O.NEW.KRAH.CW.Y.0005.260208T0400Z-260208T1500Z/ /O.CON.KRAH.WI.Y.0001.260207T0900Z-260208T0000Z/ Halifax-Nash-Edgecombe-Johnston-Wilson-Moore-Lee-Harnett- Including the cities of Carthage, Princeville, Nashville, Clayton, Rocky Mount, Lillington, Selma, Scotland Neck, Enfield, Roanoke Rapids, Erwin, Angier, Aberdeen, Sanford, Buies Creek, Spring Hope, Dunn, Smithfield, Tarboro, Southern Pines, Pinehurst, and Wilson 112 AM EST Sat Feb 7 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...COLD WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 45 mph expected this morning through this afternoon. For the Cold Weather Advisory, very cold wind chills near 10 degrees expected late tonight into Sunday morning. * WHERE...Edgecombe, Halifax, Harnett, Johnston, Lee, Moore, Nash, and Wilson Counties. * WHEN...For the Wind Advisory, until 7 PM EST this evening. For the Cold Weather Advisory, from 11 PM this evening to 10 AM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured outdoor objects. Tree limbs could be blown down and result in scattered power outages. Dangerously cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NCZ078-085-086-088-089-072100- /O.NEW.KRAH.CW.Y.0005.260208T0400Z-260208T1500Z/ Wayne-Scotland-Hoke-Cumberland-Sampson- Including the cities of Clinton, Fayetteville, Roseboro, Camp Mackall, Laurinburg, Wagram, Hope Mills, Goldsboro, Spring Lake, and Raeford 112 AM EST Sat Feb 7 2026 ...COLD WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...Very cold wind chills near 10 degrees expected. * WHERE...Cumberland, Hoke, Sampson, Scotland, and Wayne Counties. * WHEN...From 11 PM this evening to 10 AM EST Sunday. * IMPACTS...Dangerously cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NCZ007>010-021>026-038>041-073-074-072100- /O.CON.KRAH.WI.Y.0001.260207T0900Z-260208T0000Z/ Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery- Including the cities of Durham, Lexington, Pittsboro, Siler City, Louisburg, Oxford, Creedmoor, Kittrell, Carrboro, Raleigh, Archdale, Henderson, Apex, Hillsborough, Troy, Franklinton, Winston-Salem, Knightdale, Mebane, Roxboro, Greensboro, Burlington, Wake Forest, Norlina, Warrenton, Graham, Asheboro, Cary, Chapel Hill, Albemarle, Rougemont, High Point, and Thomasville 112 AM EST Sat Feb 7 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...A portion of central North Carolina. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured outdoor objects. Tree limbs could be blown down and result in scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Leins
973 WWUS72 KRAH 071727 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1227 PM EST Sat Feb 7 2026 NCZ011-027-028-042-043-075>077-080900- /O.CON.KRAH.WI.Y.0001.000000T0000Z-260208T0000Z/ /O.CON.KRAH.CW.Y.0005.260208T0400Z-260208T1500Z/ Halifax-Nash-Edgecombe-Johnston-Wilson-Moore-Lee-Harnett- Including the cities of Princeville, Carthage, Roanoke Rapids, Enfield, Sanford, Scotland Neck, Clayton, Spring Hope, Dunn, Southern Pines, Rocky Mount, Wilson, Lillington, Tarboro, Angier, Nashville, Buies Creek, Pinehurst, Smithfield, Erwin, Aberdeen, and Selma 1227 PM EST Sat Feb 7 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 45 mph expected through this afternoon. For the Cold Weather Advisory, very cold wind chills near 10 degrees expected late tonight into Sunday morning. * WHERE...Edgecombe, Halifax, Harnett, Johnston, Lee, Moore, Nash, and Wilson Counties. * WHEN...For the Wind Advisory, until 7 PM EST this evening. For the Cold Weather Advisory, from 11 PM this evening to 10 AM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured outdoor objects. Tree limbs could be blown down and result in scattered power outages. Dangerously cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NCZ078-085-086-088-089-080900- /O.CON.KRAH.CW.Y.0005.260208T0400Z-260208T1500Z/ Wayne-Scotland-Hoke-Cumberland-Sampson- Including the cities of Wagram, Spring Lake, Laurinburg, Goldsboro, Fayetteville, Hope Mills, Raeford, Clinton, Roseboro, and Camp Mackall 1227 PM EST Sat Feb 7 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...Very cold wind chills near 10 degrees expected. * WHERE...Cumberland, Hoke, Sampson, Scotland, and Wayne Counties. * WHEN...From 11 PM this evening to 10 AM EST Sunday. * IMPACTS...Dangerously cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NCZ007>010-021>026-038>041-073-074-080000- /O.CON.KRAH.WI.Y.0001.000000T0000Z-260208T0000Z/ Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery- Including the cities of Pittsboro, Oxford, Apex, Archdale, Louisburg, Albemarle, Troy, Warrenton, High Point, Norlina, Winston-Salem, Hillsborough, Knightdale, Asheboro, Creedmoor, Graham, Lexington, Raleigh, Roxboro, Cary, Burlington, Chapel Hill, Carrboro, Greensboro, Henderson, Durham, Mebane, Siler City, Rougemont, Thomasville, Franklinton, Kittrell, and Wake Forest 1227 PM EST Sat Feb 7 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 45 mph expected through this afternoon. For the Cold Weather Advisory, very cold wind chills near 10 degrees expected late tonight into Sunday morning. * WHERE...A portion of central North Carolina. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured outdoor objects. Tree limbs could be blown down and result in scattered power outages. Dangerously cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AK
775 WWUS72 KRAH 072359 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 659 PM EST Sat Feb 7 2026 NCZ011-027-028-042-043-075>077-080800- /O.EXP.KRAH.WI.Y.0001.000000T0000Z-260208T0000Z/ /O.CON.KRAH.CW.Y.0005.260208T0400Z-260208T1500Z/ Halifax-Nash-Edgecombe-Johnston-Wilson-Moore-Lee-Harnett- Including the cities of Smithfield, Nashville, Princeville, Roanoke Rapids, Dunn, Enfield, Southern Pines, Pinehurst, Angier, Carthage, Rocky Mount, Wilson, Lillington, Erwin, Selma, Clayton, Scotland Neck, Tarboro, Sanford, Aberdeen, Spring Hope, and Buies Creek 659 PM EST Sat Feb 7 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... * WHAT...Very cold wind chills as low as 5 above expected. * WHERE...Edgecombe, Halifax, Harnett, Johnston, Lee, Moore, Nash, and Wilson Counties. * WHEN...From 11 PM this evening to 10 AM EST Sunday. * IMPACTS...Dangerously cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NCZ007>010-021>026-038>041-073-074-080100- /O.EXP.KRAH.WI.Y.0001.000000T0000Z-260208T0000Z/ Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery- Including the cities of Raleigh, Chapel Hill, High Point, Rougemont, Louisburg, Albemarle, Roxboro, Oxford, Henderson, Cary, Winston-Salem, Archdale, Apex, Kittrell, Thomasville, Hillsborough, Durham, Mebane, Warrenton, Wake Forest, Pittsboro, Creedmoor, Norlina, Lexington, Carrboro, Asheboro, Burlington, Knightdale, Siler City, Graham, Greensboro, Franklinton, and Troy 659 PM EST Sat Feb 7 2026 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... The threat has ended. $$ NCZ078-085-086-088-089-080800- /O.CON.KRAH.CW.Y.0005.260208T0400Z-260208T1500Z/ Wayne-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roseboro, Goldsboro, Wagram, Spring Lake, Laurinburg, Fayetteville, Hope Mills, Camp Mackall, Clinton, and Raeford 659 PM EST Sat Feb 7 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...Very cold wind chills as low as 10 above expected. * WHERE...Cumberland, Hoke, Sampson, Scotland, and Wayne Counties. * WHEN...From 11 PM this evening to 10 AM EST Sunday. * IMPACTS...Dangerously cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ JD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Feb 6, 12:47 PM EST, 4 minutes earlier. Its key messages:
- As of 309 AM Friday... 1) Areas of patchy black ice possible this morning over the Triad region. 2) Strong and gusty winds are expected tonight into Saturday behind a cold frontal passage. A Wind Advisory may be needed, especially Saturday through mid-afternoon. 3) Cold Weather Advisories possible either tonight or Saturday. Arctic high pressure will build in over the weekend, with temperatures 10-20 degrees below normal Saturday and Sunday.
Area forecast discussion, Feb 6, 12:47 PM EST, 4 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1247 PM EST Fri Feb 6 2026 .WHAT HAS CHANGED... As of 600 AM Friday... * We will be very cold and windy tonight and Saturday. We will be nearing Wind Advisory and Cold Weather Advisories. Wind chill readings in the single digits likely. * High confidence in strong and gusty winds to 40-45 mph tonight and Saturday. * Freezing to near freezing temperatures all weekend should keep fire danger low this weekend, even with the strong winds, low relative humidities, and drought conditions. && .KEY MESSAGES... As of 309 AM Friday... 1) Areas of patchy black ice possible this morning over the Triad region. 2) Strong and gusty winds are expected tonight into Saturday behind a cold frontal passage. A Wind Advisory may be needed, especially Saturday through mid-afternoon. 3) Cold Weather Advisories possible either tonight or Saturday. Arctic high pressure will build in over the weekend, with temperatures 10-20 degrees below normal Saturday and Sunday. && .DISCUSSION... As of 309 AM Friday.. KEY MESSAGE 1... Areas of patchy black ice possible this morning over the Triad region. The Special Weather Statement will be in effect through 1000 AM for the NW Piedmont Triad region. This is where snow/ice linger and areas of black ice are expected with temperatures in the 20s this morning. Highs will reach the 40s this afternoon helping the situation. KEY MESSAGE 2... Strong and gusty winds are expected tonight into Saturday behind a cold frontal passage. A Wind Advisory may be needed, especially Saturday through mid-afternoon. The arctic front will surge through the region this evening. It may be accompanied by scattered rain showers. These showers may be mixed with some light sleet or snow, especially over the northern Piedmont early this evening. No accumulations are expected. More importantly, winds will shift to the NW at 15-25 mph behind the front, with gusts to 30-35 mph. These winds will drop off a bit an our or two after the fropa, then steadily increase again later tonight and especially with mixing early Saturday. Wind gusts may exceed 40 to 45 mph. Later data will be analyzed for a possible Wind Advisory. Strong subsidence on the backside of the slowly departing trough axis late tonight and Saturday will result in mostly clear skies during the daylight hours and favor efficient momentum transfer through the boundary layer. Wind gusts should rapidly develop through the early morning hours as daytime heating mixes into the elevated mixed layer just above the surface from CAA behind the front. Widespread wind gusts of 25-35 kts should be expected with both NAM and GFS highlighting similar intensity averaged through the mixed layer. Clear skies and abundant insolation, should result in efficient momentum transfer from the top of the mixed layer and may result in infrequent gusts of 35-45kts, strongest from the mid- morning to early afternoon and across the nw/nrn Piedmont. The winds/gusts should decrease/abate Sat night as the high builds in and the pressure gradient from the surface to H85 relaxes. KEY MESSAGE 3... Cold Weather Advisories possible either tonight or Saturday. Arctic high pressure will build in over the weekend, with temperatures 10-20 degrees below normal Saturday and Sunday. A ~1034 mb Arctic high will track SSE from the upper MS Valley to the OH Valley, then continue ewd across the Great Lakes/OH Valley Sat/Sat night. The high will ridge esewd across the Appalachians and into the mid-Atlantic/Carolinas as it moves across the OH Valley, with nwly flow advecting Arctic air into the area. Current projections indicate sub-10 degree wind chills later tonight and Saturday. If the winds are forecast to remain very strong and the temperatures dip a few more degrees from current forecasts, A Cold Weather Advisory may be needed. An Extreme Cold Warning may be needed for the far NW and N counties of the Piedmont in later forecasts. Actual temperatures will fall into the 20s late tonight, highs Saturday only 30-39, and lows Saturday night in the teens. Sunday will be sunny and cold, with highs in the mid to upper 30s. && .AVIATION /18Z FRIDAY THROUGH Wednesday/... As of 1240 PM Friday... VFR conditions continue this afternoon ahead of an approaching clipper system. Upstream snow/rain showers continue to spread east across the Blue Ridge mountains. Guidance still brings showers into our Triad around ~20Z, KRDU around ~22Z, and KRWI by ~23Z. Not entirely confident any precipitation will make it as far as KFAY, but added a Prob30 to handle for some potential for rain showers later this afternoon/evening. Think the dominant ptype at KINT/KGSO/KRDU/KFAY should remain all liquid rain. However, there is still a chance we could see a rain/snow mix at KRWI (and a lesser chance at KINT/KGSO) for a few hours. Overall though, other than brief reductions in visibility, impacts to airports should be minimal this afternoon and evening. The line of showers should dissipate through early tonight ahead of a strong arctic front. Wind gusts are still expected to pick up overnight from the northwest and peak in the mid 30s to around 40 kts Saturday morning (highest chances for high end wind gusts at KINT/KGSO/KRWI). Wind gusts will subside later Saturday afternoon, but still mix some even into the evening period. While traditional LLWS is not likely, mechanical low level turbulence may be possible Saturday morning especially at KINT/KGSO. Outlook after 00z/Sun: Winds will diminish Saturday night and Sunday. VFR conditions expected Sunday into early next week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Badgett/KC AVIATION...Luchetti/Badgett
Hazardous weather outlook, Feb 6, 4:39 AM EST, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 439 AM EST Fri Feb 6 2026 NCZ007>011-023>028-040>043-073>078-083>086-088-089-070945- Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham- Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Stanly- Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 439 AM EST Fri Feb 6 2026 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong and gusty northwest winds 15 to 25 mph with gusts to 40 to 45 mph are expected tonight and Saturday. Additionally, very cold wind chill readings in the single digits to lower teens are expected Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021-022-038-039-070945- Forsyth-Guilford-Davidson-Randolph- 439 AM EST Fri Feb 6 2026 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Areas of black ice will be possible this morning with the refreeze of lingering slushy ice and melt water. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong and gusty northwest winds 15 to 25 mph with gusts to 40 to 45 mph are expected tonight and Saturday. Additionally, very cold wind chill readings in the single digits are expected Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in North Carolina, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.